MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE BD VEO¿ INSULIN SYRINGES WITH BD ULTRA-FINE¿ NEEDLE; PISTON SYRINGE

BD MEDICAL - DIABETES CARE BD VEO¿ INSULIN SYRINGES WITH BD ULTRA-FINE¿ NEEDLE; PISTON SYRINGE
Model Number 324912
Medical Device Problem Code Contamination of Device Ingredient or Reagent (2901)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/05/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B.3.Date of event: unknown.The date received by manufacturer has been used for this field.H3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd veo¿ insulin syringes with bd ultra-fine¿ needle experienced foreign matter in fluid path.The following information was provided by the initial reporter: consumer reported that when he drew the insulin from the vial it turned red and became hard inside of the syringe.He stated that he pulled the plunger rod out of the syringe to see if he could get the insulin out but the insulin was hard as a rock inside of the barrel.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes d10: returned to manufacturer on: 19may2023.H6: investigation summary: a complaint lot history check was performed on lot # 2227496 for foreign matter in barrel.This is the 1st related complaint for foreign matter in barrel on lot # 2227496.Investigation summary: customer returned one 1.0ml 31ga 6mm syringe loose with insulin inside the barrel.It was reported that vial turned red and became hard inside of the syringe.Functionality test was performed on the return sample and observed no issues with flow.Hence, the alleged issue could not be confirmed.A review of the device history record was completed for batch# 2227496.All inspections and challenges were performed per the applicable operations qc specifications.There was one (1) notification noted for failed sustaining.Unconfirmed: based on the sample received, embecta was not able to confirm the customer indicated failure.Root cause is not determined as the issue is unconfirmed.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.H3 other text : see h.10.
 
Event or Problem Description

Brand Name
BD VEO¿ INSULIN SYRINGES WITH BD ULTRA-FINE¿ NEEDLE
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
Manufacturer (Section G)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
Manufacturer Contact
phillip emmert
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key16826179
Report Number1920898-2023-00262
Device Sequence Number6987448
Product Code FMF
UDI-Device Identifier00382903249121
UDI-Public(01)00382903249121
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K190054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number324912
Device Catalogue Number324912
Device Lot Number2227496
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/05/2023
Supplement Date Received by Manufacturer08/03/2023
Initial Report FDA Received Date04/27/2023
Supplement Report FDA Received Date08/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown